Alert archive / North Dakota / Tornado Warnings in 2025
Tornado Warning 54, NWS Bismarck, ND
NWS Bismarck, ND issued this tornado warning at Sep 14, 2025, 4:54 PM CDT for Emmons County, Logan County, McIntosh County, North Dakota. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 14, 2025, 4:54 PM CDT (21:54 UTC)
- Expired
- Sep 14, 2025, 5:30 PM CDT
- In force
- 36 min
- Issued by
- NWS Bismarck, ND
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 1.25 in
Counties Emmons County, ND, Logan County, ND, McIntosh County, ND
The radar
The Bismarck radar (KBIS), 93 km from the middle of the area, began a volume at 21:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Sep 14, 1:07 PM CDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Aberdeen, SD (KABR), launched 12:00Z, 9.9 hours before the alert went out and 191 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 792 J/kg
- Mixed-layer CIN
- -167 J/kg
- Mixed-layer LCL
- 851 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 9 m²/s²
- 0-3 km storm-relative helicity
- 86 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.1
The text
As transmitted.
687
WFUS53 KBIS 142154
TORBIS
NDC029-047-051-142230-
/O.NEW.KBIS.TO.W.0054.250914T2154Z-250914T2230Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Bismarck ND
454 PM CDT Sun Sep 14 2025
The National Weather Service in Bismarck has issued a
* Tornado Warning for...
Western Logan County in southeastern North Dakota...
Northwestern McIntosh County in southeastern North Dakota...
Northeastern Emmons County in south central North Dakota...
* Until 530 PM CDT.
* At 454 PM CDT, a severe thunderstorm capable of producing a tornado
was located 7 miles west of Wishek, or 24 miles east of Linton,
moving north at 35 mph.
HAZARD...Tornado and half dollar size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This dangerous storm will be near...
Napoleon around 515 PM CDT.
Other locations impacted by this tornadic thunderstorm include
Burnstad, Beaver Lake State Park, and Kintyre.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 4618 9959 4618 9987 4661 10001 4662 9950
TIME...MOT...LOC 2154Z 176DEG 31KT 4627 9972
TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.25 IN
$$
MDJ2 follow-up statements
158
WWUS53 KBIS 142202
SVSBIS
Severe Weather Statement
National Weather Service Bismarck ND
502 PM CDT Sun Sep 14 2025
NDC029-047-051-142230-
/O.CON.KBIS.TO.W.0054.000000T0000Z-250914T2230Z/
Logan ND-McIntosh ND-Emmons ND-
502 PM CDT Sun Sep 14 2025
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 530 PM CDT FOR WESTERN
LOGAN...NORTHWESTERN MCINTOSH AND NORTHEASTERN EMMONS COUNTIES...
At 502 PM CDT, a severe thunderstorm capable of producing a tornado
was located 10 miles northwest of Wishek, or 24 miles east of Linton,
moving north at 35 mph.
HAZARD...Tornado and quarter size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This dangerous storm will be near...
Napoleon around 515 PM CDT.
Other locations impacted by this tornadic thunderstorm include
Burnstad, Beaver Lake State Park, and Kintyre.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 4624 9961 4624 9987 4661 10001 4662 9950
TIME...MOT...LOC 2202Z 173DEG 29KT 4633 9974
TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
$$
MDJ820 WWUS53 KBIS 142231 SVSBIS Severe Weather Statement National Weather Service Bismarck ND 531 PM CDT Sun Sep 14 2025 NDC029-047-051-142240- /O.EXP.KBIS.TO.W.0054.000000T0000Z-250914T2230Z/ Logan ND-McIntosh ND-Emmons ND- 531 PM CDT Sun Sep 14 2025 ...THE TORNADO WARNING FOR WESTERN LOGAN...NORTHWESTERN MCINTOSH AND NORTHEASTERN EMMONS COUNTIES HAS EXPIRED... The storm which prompted the warning has weakened below severe limits, and no longer appears capable of producing a tornado. Therefore, the warning has been allowed to expire. A Tornado Watch remains in effect until 900 PM CDT for south central and southeastern North Dakota. To report severe weather, contact your nearest law enforcement agency. They will relay your report to the National Weather Service Bismarck. && LAT...LON 4624 9961 4624 9987 4661 10001 4662 9950 TIME...MOT...LOC 2230Z 176DEG 31KT 4657 9976 $$ CJS
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this tornado warning went out at Sep 14, 2:59 PM CDT, 1 hour 55 minutes earlier. Its key messages:
- Tornado threat through much of North Dakota continues through this evening.
- Shower and thunderstorm chances continue through much of the week.
- Highs mostly in the 70s through Tuesday, then cooling into the 60s by the end of the work week.
Area forecast discussion, Sep 14, 2:59 PM CDT, 1 hour 55 minutes before
Area Forecast Discussion National Weather Service Bismarck ND 259 PM CDT Sun Sep 14 2025 .KEY MESSAGES... - Tornado threat through much of North Dakota continues through this evening. - Shower and thunderstorm chances continue through much of the week. - Highs mostly in the 70s through Tuesday, then cooling into the 60s by the end of the work week. && .DISCUSSION... Issued at 231 PM CDT Sun Sep 14 2025 Surface low now lifting northward, centered between Pierre and Mobridge, SD, with warm front wrapping into the north side of the low. Broad area of showers and storms have developed over south central into southwest North Dakota. In this vicinity, more low-level SRH rich air in the vicinity of the warm front will bring a tornadic threat. This has been confirmed by multiple tornadoes that have already occurred over far south central North Dakota. There also is a limited large hail/wind threat. Another great concern given the moisture rich environment is heavy rain, thus the potential for flooding. The threat for the severe weather continues into this evening before dissipating. System will meander north through the night. Models still show a bit of timing uncertainty with the departure of the low into Canada on Monday, now generally sometime in the afternoon/early evening. This keeps high chances for showers but comparatively lower chances for thunderstorms in the forecast on Monday, decreasing from south to north in the afternoon through the evening. Not long after the departure of the low late Monday, another wave deepening over the Northern Rockies will begin sending DCVA into the region on Tuesday, which keeps a 20 to 40 percent chance of rain in the forecast. Guidance then shows another shortwave digging down from Canada on Wednesday. This wave is likely to bring a cooler air mass into the region, which may hold through the end of the week as the wave interacts with the other aforementioned wave and meanders around the Upper Midwest. The NBM maintains a 30 percent chance of rain on Wednesday, followed by only a 20 percent chance Thursday through Saturday. For Monday and Tuesday, high temperatures are mostly expected to be in the 70s, though parts of southwest and south central North Dakota could stay in the mid to upper 60s should it rain most of the day. Ensembles then show a distinct cool down for the second half of the week, with highs mostly in the 60s Thursday through Saturday. Forecast lows tonight remain closer to summertime values of mid 50s to lower 60s, then gradually cool to around 45 to 50 for the second half of the week. && .AVIATION /18Z TAFS THROUGH 18Z MONDAY/... Issued at 110 PM CDT Sun Sep 14 2025 Periods of showers and thunderstorms, along with lingering low level clouds, will bring widespread MVFR to IFR conditions today. Winds will also be light and variable today. A few storms today may be strong to severe. Tonight, showers with a few thunderstorms may linger across much of the area along with some lower clouds. Widespread MVFR conditions are expected, with some IFR conditions possible. These same conditions may then continue into Monday morning. Southerly winds will be found across the eastern half of the state tonight into Monday, with westerly winds in the west. && .BIS WATCHES/WARNINGS/ADVISORIES... None. && DISCUSSION...JJS/Anglin/Hollan AVIATION...Anglin
Hazardous weather outlook, Sep 14, 3:10 PM CDT, 1 hour 44 minutes before
Hazardous Weather Outlook National Weather Service Bismarck ND 310 PM CDT Sun Sep 14 2025 NDZ003>005-011>013-019>023-025-034>037-042-045>048-050-051-152015- Renville-Bottineau-Rolette-Ward-McHenry-Pierce-Mercer-Oliver- McLean-Sheridan-Wells-Foster-Morton-Burleigh-Kidder-Stutsman- Grant-Sioux-Emmons-Logan-La Moure-McIntosh-Dickey- 310 PM CDT Sun Sep 14 2025 /210 PM MDT Sun Sep 14 2025/ This Hazardous Weather Outlook is for portions of north central North Dakota, south central North Dakota, and southeast North Dakota. .DAY ONE...This Afternoon and Tonight Scattered severe thunderstorms are possible this afternoon and early evening. Potential hazards include hail up to the size of quarters, damaging winds up to 60 mph, and tornadoes. Excessive rainfall is also possible. .DAYS TWO THROUGH SEVEN...Monday through Saturday The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report severe weather and rain amounts to the National Weather Service by calling 1-800-247-0212 or on our social media pages. NDZ001-002-009-010-017-018-031>033-040-041-043-044-152015- Divide-Burke-Williams-Mountrail-McKenzie-Dunn-Golden Valley- Billings-Stark-Slope-Hettinger-Bowman-Adams- 310 PM CDT Sun Sep 14 2025 /210 PM MDT Sun Sep 14 2025/ This Hazardous Weather Outlook is for portions of northwest North Dakota and southwest North Dakota. .DAY ONE...This Afternoon and Tonight Isolated to scattered thunderstorms are possible this afternoon and early evening. The probability for severe weather is low. .DAYS TWO THROUGH SEVEN...Monday through Saturday The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report severe weather and rain amounts to the National Weather Service by calling 1-800-247-0212 or on our social media pages.
In the hours before
Local storm report, Sep 14, 4:08 PM CDT, 46 minutes before
Preliminary Local Storm Report
National Weather Service Bismarck ND
408 PM CDT Sun Sep 14 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0401 PM Tornado 1 NNW Arena 47.14N 100.17W
09/14/2025 Burleigh ND Public
Storm chaser reports tornado near Arena.
&&
JAALocal storm report, Sep 14, 4:11 PM CDT, 43 minutes before
Preliminary Local Storm Report
National Weather Service Bismarck ND
411 PM CDT Sun Sep 14 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0409 PM Tornado 6 SE Wilton 47.11N 100.69W
09/14/2025 Burleigh ND Storm Chaser
Storm chaser reports tornado.
&&
JAALocal storm report, Sep 14, 4:19 PM CDT, 35 minutes before
Preliminary Local Storm Report
National Weather Service Bismarck ND
419 PM CDT Sun Sep 14 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0412 PM Tornado 4 N Arena 47.18N 100.16W
09/14/2025 Burleigh ND Storm Chaser
Storm chaser reports multiple vortex
tornado.
&&
JAALocal storm report, Sep 14, 4:32 PM CDT, 22 minutes before
Preliminary Local Storm Report
National Weather Service Bismarck ND
432 PM CDT Sun Sep 14 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0431 PM Tornado 12 S Denhoff 47.31N 100.23W
09/14/2025 Burleigh ND Storm Chaser
Storm chaser report multi vortex tornado
continues.
&&
JAALocal storm report, Sep 14, 4:41 PM CDT, 13 minutes before
Preliminary Local Storm Report
National Weather Service Bismarck ND
441 PM CDT Sun Sep 14 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0440 PM Tornado 5 S Denhoff 47.41N 100.26W
09/14/2025 Sheridan ND Storm Chaser
Storm chasers report large wedge tornado and
a brief small rope tornado. Large tornado
remains ongoing.
&&
JAALocal storm report, Sep 14, 4:53 PM CDT, 1 minute before
Preliminary Local Storm Report
National Weather Service Bismarck ND
453 PM CDT Sun Sep 14 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0450 PM Hail 2 N Balfour 47.98N 100.54W
09/14/2025 M1.00 Inch McHenry ND Public
&&
RKThe office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 14, 1:13 PM CDT | Tornado Warning | BIS | Emmons, Sioux | 32 min |
| Sep 14, 1:41 PM CDT | Tornado Warning | BIS | Emmons, Sioux | 34 min |
| Sep 14, 1:46 PM CDT | Tornado Warning | BIS | Emmons, Sioux | 29 min |
| Sep 14, 2:13 PM CDT | Tornado Warning | BIS | Emmons, Morton, Sioux | 32 min |
| Sep 14, 2:25 PM CDT | Tornado Warning | BIS | Emmons, Morton, Sioux | 35 min |
| Sep 14, 2:44 PM CDT | Flash Flood Warning | BIS | Emmons, Morton, Sioux | 5 hr |
| Sep 14, 2:48 PM CDT | Areal Flood Advisory | BIS | Burleigh, Morton | 5 hr |
| Sep 14, 2:54 PM CDT | Tornado Warning | BIS | Burleigh, Emmons, Morton | 36 min |
| Sep 14, 3:13 PM CDT | Tornado Warning | BIS | Burleigh | 32 min |
| Sep 14, 3:30 PM CDT | Tornado Warning | BIS | Burleigh | 30 min |
| Sep 14, 3:36 PM CDT | Tornado Warning | BIS | Burleigh | 24 min |
| Sep 14, 3:52 PM CDT | Tornado Warning | BIS | Burleigh | 23 min |
| Sep 14, 3:54 PM CDT | Tornado Warning | BIS | Burleigh | 36 min |
| Sep 14, 3:56 PM CDT | Tornado Warning | BIS | Burleigh, Kidder, Sheridan | 34 min |
| Sep 14, 4:04 PM CDT | Tornado Warning | BIS | Emmons, McIntosh | 26 min |
| Sep 14, 4:10 PM CDT | Areal Flood Advisory | BIS | Burleigh, McHenry, McLean, Oliver, Sheridan, Ward | 4 hr |
| Sep 14, 4:13 PM CDT | Tornado Warning | BIS | Burleigh, McLean, Sheridan | 32 min |
| Sep 14, 4:15 PM CDT | Severe Thunderstorm Warning | BIS | McHenry, McLean, Sheridan | 60 min |
| Sep 14, 4:25 PM CDT | Tornado Warning | BIS | Emmons, Logan, McIntosh | 35 min |
| Sep 14, 4:29 PM CDT | Tornado Warning | BIS | Burleigh, Sheridan | 31 min |
| Sep 14, 4:39 PM CDT | Tornado Warning | BIS | Burleigh, McLean, Sheridan | 36 min |
| Sep 14, 4:42 PM CDT | Tornado Warning | BIS | Sheridan | 33 min |
| Sep 14, 5:08 PM CDT | Tornado Warning | BIS | McLean, Sheridan | 52 min |
| Sep 14, 5:10 PM CDT | Tornado Warning | BIS | McHenry, Sheridan | 50 min |
| Sep 14, 5:35 PM CDT | Special Weather Statement | BIS | Foster | 25 min |
| Sep 14, 5:45 PM CDT | Areal Flood Advisory | BIS | Bottineau, McHenry, Renville, Ward | 5 hr |
| Sep 14, 5:49 PM CDT | Special Weather Statement | BIS | Kidder | 26 min |
| Sep 14, 5:58 PM CDT | Tornado Warning | BIS | McHenry, McLean, Ward | 32 min |
| Sep 14, 6:28 PM CDT | Tornado Warning | BIS | McHenry | 47 min |
Nearby
Tornado Warnings in North Dakota, 2025Every tornado warning in 2025Tornadoes in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.